MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC METRX II; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC METRX II; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 9569567
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
Information received from healthcare provider via manufacturer representative regarding an event happened during intra-op for a patient undergoing microdiscectomy procedure.The pre-op diagnosis was mentioned as m51.26 left l5-s1 herniated disc.It was reported that, the piece that broke was left in the patient.Two micro pituitaries broke during the procedure and both tips were left in the patient.Surgeon decided that trying to remove the piece could cause more damage than leaving it in the patient.There were no symptoms to patient or physician were reported.There was no additional surgery or treatment performed as a result of this event.No further complications reported.
 
Additional Manufacturer Narrative
Radiographic image review result: intra-op images for l5-s1 metrx discectomy.Images show a radio-opaque body in the disc space.This is a piece of a micro pituitary by description.If information is provided in the future, a supplemental report will be issued.

Brand Name
METRX II
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key12959465
Report Number1030489-2021-01526
Device Sequence Number1728356
Product Code LXH
UDI-Device Identifier00885074451220
UDI-Public00885074451220
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9569567
Device Catalogue Number9569567
Device Lot NumberGZ16F012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Initial Report FDA Received Date12/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age37 YR
Patient SexMale
Patient Weight124 KG